Jump to ContentJump to Main Navigation
Show Summary Details

The B.E. Journal of Economic Analysis & Policy

Editor-in-Chief: Jürges, Hendrik / Ludwig, Sandra

Ed. by Auriol , Emmanuelle / Brunner, Johann / Fleck, Robert / Mendola, Mariapia / Requate, Till / Zulehner, Christine / Schirle, Tammy

IMPACT FACTOR 2015: 0.250
5-year IMPACT FACTOR: 0.825

SCImago Journal Rank (SJR) 2015: 0.501
Source Normalized Impact per Paper (SNIP) 2015: 0.418
Impact per Publication (IPP) 2015: 0.455

See all formats and pricing


30,00 € / $42.00 / £23.00

Get Access to Full Text

Optimal Taxation with Cournot Oligopoly

Leslie J. Reinhorn1

1University of Durham,

Citation Information: The B.E. Journal of Economic Analysis & Policy. Volume 5, Issue 1, ISSN (Online) 1935-1682, ISSN (Print) 2194-6108, DOI: 10.1515/1538-0637.1165, October 2005

Publication History

Published Online:


This paper studies optimal linear taxation in a general equilibrium model with Cournot oligopoly. The main result is the following. With imperfect competition the tendency toward "inverse elasticities" tax rules will be weakened and may even be reversed. That is, an upward sloping relationship may exist between an industry's optimal tax rate and its own-price elasticity of demand, unlike the perfectly competitive case.

Keywords: Optimal taxation; Cournot oligopoly

Comments (0)

Please log in or register to comment.